Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Jan 24, 2016, 3:47 AM CST for 10 counties in Texas. It took effect at Jan 24, 2016, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2016, 3:47 AM CST (09:47 UTC)
- In effect from
- Jan 24, 2016, 12:00 PM CST
- Expired
- Jan 24, 2016, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 64 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3750 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225 WWUS84 KLUB 240947 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 347 AM CST SUN JAN 24 2016 TXZ035-041-241100- /O.CAN.KLUB.FW.A.0001.160124T1800Z-160125T0000Z/ LUBBOCK-LYNN- 347 AM CST SUN JAN 24 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR LUBBOCK AND LYNN COUNTIES FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH. THIS WATCH HAS BEEN REPLACED WITH A RANGELAND FIRE DANGER STATEMENT. $$ TXZ021>023-027>029-033-034-039-040-241800- /O.UPG.KLUB.FW.A.0001.160124T1800Z-160125T0000Z/ /O.NEW.KLUB.FW.W.0001.160124T1800Z-160125T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-YOAKUM- TERRY- 347 AM CST SUN JAN 24 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND MUCH OF THE SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT. * WIND...SOUTHWEST TO WEST AT 20 TO 30 MPH...WITH HIGHER GUSTS. * HUMIDITY...DIPPING TO 10 TO 15 PERCENT. * FUELS...DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$
1 follow-up statement
592 WWUS84 KLUB 241741 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1141 AM CST SUN JAN 24 2016 TXZ021>023-027>029-033-034-039-040-250000- /O.CON.KLUB.FW.W.0001.160124T1800Z-160125T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-YOAKUM- TERRY- 1141 AM CST SUN JAN 24 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND MUCH OF THE CENTRAL AND WESTERN SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * WIND...SOUTHWESTERLY TO WESTERLY AT 20 TO 30 MPH...WITH GUSTS TO 40 MPH. * HUMIDITY...DIPPING TO 7 TO 12 PERCENT. * FUELS...DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jan 23, 11:38 PM CST, 4 hours 9 minutes earlier.
Area forecast discussion, Jan 23, 11:38 PM CST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1138 PM CST SAT JAN 23 2016 .AVIATION... SURFACE LOW PRESSURE TROUGH WILL GRADUALLY DEEPEN TONIGHT AND SUNDAY WITH APPROACH OF NEXT UPPER LEVEL TROUGH LATE IN THE DAY. SURFACE FLOW WILL REMAIN VEERED FOR BOTH KLBB AND KPVW AND A BIT MORE BACKED AT KCDS BUT LATEST SOLUTIONS INDICATE LESS CHANCE FOR FOG AND STRATUS LATER TONIGHT AT KCDS. SURFACE WINDS EXPECTED TO INCREASE TO MODEST LEVEL BY SUNDAY AFTERNOON. ARRIVAL OF A PACIFIC COLD FRONT WILL OCCUR SUNDAY EVENING THOUGH SOLUTIONS DO NOT SHOW A NOTABLE ENOUGH WIND SHIFT TO REQUIRE AN ADDITIONAL TIME CHANGE FOR THE TAFS. VFR EXPECTED TO DOMINATE. RMCQUEEN && .PREV DISCUSSION... /ISSUED 645 PM CST SAT JAN 23 2016/ AVIATION... THE NEXT MODEST UPPER LEVEL TROUGH WILL COAST ACROSS THE DESERT SOUTHWEST TONIGHT INTO EASTERN NEW MEXICO BY THIS TIME SUNDAY. SHIELD OF HIGH CLOUDS WITH A SLOWLY DEEPENING SURFACE LOW PRESSURE TROUGH FROM SOUTHEAST COLORADO INTO THE WESTERN PANHANDLE AND SOUTH PLAINS WILL DOMINATE OVER THE COMING 16-18 HOURS. SURFACE FLOW WILL REMAIN BACKED FROM THE SOUTH AND SOUTHEAST AT KCDS WITH SOME POTENTIAL FOR STRATUS AGAIN EARLY SUNDAY...THOUGH IT STILL APPEARS TO BE LESS POTENTIAL THAN THE EVENT THAT OCCURRED EARLIER TODAY AT KCDS. WILL CONTINUE STUDYING THIS POTENTIAL AGAIN FOR THE 06Z TAF FORECAST. BY LATE SUNDAY...HIGH CLOUDS WILL MOVE EAST AND THE SURFACE TROUGH WILL TIGHTEN ENOUGH FOR GUSTY SOUTHWEST WINDS ACROSS THE AREA...ESPECIALLY FOR KLBB AND KPVW. STRONGEST WINDS SHOULD REMAIN JUST WEST OF BOTH KLBB AND KPVW ON SUNDAY. RMCQUEEN PREV DISCUSSION... /ISSUED 233 PM CST SAT JAN 23 2016/ SHORT TERM... WHILE THE MID-ATLANTIC WAS BEING BATTERED BY A MAJOR WINTER STORM... UPPER LEVEL RIDGING TRAVERSING THE SOUTHERN HIGH PLAINS WAS PROVIDING MILD AND RELATIVELY UNEVENTFUL WEATHER LOCALLY. THE UPPER RIDGE WILL GRADUALLY YIELD TO SOUTHWEST FLOW ALOFT TONIGHT INTO SUNDAY AS ANOTHER STORM SYSTEM CURRENTLY ADVANCING INTO THE INTERIOR WEST APPROACHES. BREEZY AND MILD SOUTHERLY WINDS THIS AFTERNOON WILL DECREASE THIS EVENING AS THE BOUNDARY LAYER COOLS AND TRIES TO DECOUPLE...THOUGH A MODEST LOW-LEVEL JET MAY KEEP WINDS ELEVATED JUST A BIT IN SOME SPOTS. TEMPERATURES TONIGHT WILL AGAIN BE COOL...THOUGH PASSING HIGH CLOUDS AND SLIGHTLY HIGHER WINDS THAN THIS MORNING SHOULD RESULT IN LOWS A BIT MILDER THAN THIS MORNING...WITH LOWER TO MIDDLE 30S COMMON. LEE CYCLOGENESIS WILL ENSUE ACROSS EASTERN COLORADO AS THE WESTERN WAVE APPROACHES ON SUNDAY. THIS WILL RESULT IN A TIGHTENING PRESSURE GRADIENT LOCALLY WHICH ALONG WITH INCREASING MID/UPPER WINDS DOWNSTREAM OF THE APPROACHING SHORTWAVE TROUGH WILL MEANING INCREASING SOUTHERLY TO WESTERLY WINDS...PARTICULARLY SUNDAY AFTERNOON. HOWEVER...IT DOES APPEAR A SLIGHTLY DELAYED SYSTEM FROM WHAT WAS PROGGED THE LAST FEW DAYS MAY KEEP WINDS FROM BEING MAXIMIZED OVER THE SOUTH PLAINS. STILL...A SOLIDLY BREEZY DAY /SUSTAINED WINDS OF 20-30 MPH/ WILL VISIT THE CWA SUNDAY AFTERNOON. THE STRONGEST WINDS WILL DEVELOP ACROSS THE WESTERN ZONES NEAR THE TX/NM LINE WHERE THEY COULD BRIEFLY THREATEN ADVISORY LEVELS MID- LATE AFTERNOON. THESE GUSTY WINDS WILL PROVIDE A MILD DAY WITH TEMPERATURES PEAKING IN THE LOWER TO MIDDLE 70S FOR MOST OF THE FA. THE WARM...DRY AND WINDY CONDITIONS WILL ALSO RAISE THE FIRE DANGER SUNDAY AFTERNOON. SEE THE BELOW FIRE WEATHER SECTION FOR DETAILS. LONG TERM... FOCUS THIS AFTN IS ON POTENTIAL FOR LIGHT PRECIPITATION TUESDAY. AN UPPER LEVEL SHORT WAVE TROUGH OVER WASHINGTON...OREGON...AND NRN CALIF THIS AFTN WILL TRANSLATE EWD ACROSS THE GREAT BASIN TONIGHT AND THE ROCKIES SUNDAY BEFORE THE BULK OF THE ENERGY GETS KICKED QUICKLY EWD. HOWEVER...A REMNANT PIECE OF ENERGY IS PROGGED TO PHASE WITH ANOTHER TROUGH /DUE WEST OF THE AFOREMENTIONED ONE AND SOUTH OF ALASKA ATTM/ THAT WILL RACE SEWD TOWARD THE 4-CORNERS. THIS PHASING TEMPORARILY STRENGTHENS THE TROUGH. MODELS HAVE BEEN AND REMAIN AMBIGUOUS WITH PRECIP PRODUCTION WITH THIS SYSTEM...LIKELY A RESULT OF LIMITED MOISTURE AND THEIR ABILITY TO RESOLVE LIFT/MOISTURE COMBO. RANGE CURRENTLY BETWEEN THE DRY WRF-NAM AND THE WETTEST ECMWF. THE LAST COUPLE OF TROUGHS TO AFFECT THE FCST AREA HAVE BEEN SIMILAR IN WAYS /MOVING NW TO SE WITH FAIRLY SPARSE MOISTURE/ AND HAVE PRODUCED LITTLE MORE THAN SPRINKLES TO A HUNDREDTH OR TWO. TEND TO SIDE WITH THE DRIER MODELS ATTM BUT ALSO CANNOT CONTINUE TO DISCOUNT THE SOLUTIONS THAT BRING SOME PRECIP INTO THE WRN ZONES. WILL THUS INSERT 20-30 PCT POPS FOR TUESDAY ACROSS THE WRN AREAS. PHASE MOST LIKELY TO BE SNOW...AT LEAST INITIALLY. AFTERWARDS...FCST SRN HIGH PLAINS TO BE UNDERNEATH NW UPPER FLOW WITH A RIDGE TO THE WEST AND A TROUGH TO THE EAST. HOWEVER...THE FLOW FLATTENS BY THE END OF THE WEEK. SO COOL TO SEASONABLE TEMPERATURES MIDWEEK GIVE WAY TO A WARMING TREND BY THE WEEKEND. FIRE WEATHER... A FIRE WEATHER WATCH IS NOW IN EFFECT FROM NOON TO 6 PM SUNDAY ALONG AND WEST OF THE I-27/US-87 CORRIDOR. BREEZY...MILD AND DRY CONDITIONS WERE RESULTING IN ELEVATED TO BRIEFLY CRITICAL FIRE WEATHER ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE INTO THE NORTHWEST SOUTH PLAINS THIS AFTERNOON. CONDITIONS WILL QUICKLY IMPROVE THIS EVENING AS TEMPERATURES FALL...HUMIDITIES CLIMB AND WINDS DROP OFF. HOWEVER...MORE WIDESPREAD ELEVATED TO CRITICAL FIRE WEATHER IS EXPECTED TO VISIT THE SOUTH PLAINS REGION SUNDAY AFTERNOON AS TEMPERATURES CLIMB INTO THE 70S...HUMIDITIES DIP TO 10-15 PERCENT AND 20 FT WINDS BECOME SUSTAINED AT 20-25 MPH. THE GREATEST THREAT FOR 3 HOURS OR MORE OF CRITICAL CONDITIONS WILL BE ACROSS THE SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS...THOUGH EVEN THE I-27/US-87 CORRIDOR COULD SEE A PERIOD OF CRITICAL CONDITIONS. THE MAIN LIMITING FACTOR WILL LIKELY BE THE WINDS FURTHER TO THE EAST...THOUGH A PERIOD OF ELEVATED CONDITIONS MAY AFFECT THE REMAINDER OF THE CAPROCK AND PERHAPS INTO THE WESTERN ROLLING PLAINS. ANY ELEVATED TO CRITICAL FIRE WEATHER WILL SUBSIDE SUNDAY EVENING AS WINDS WEAKEN...TEMPERATURES FALL AND HUMIDITIES IMPROVE. && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH SUNDAY AFTERNOON FOR TXZ021>023-027>029- 033>035-039>041. && 99/99/05
Hazardous weather outlook, Jan 23, 2:45 PM CST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 245 PM CST SAT JAN 23 2016 TXZ021>044-242045- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 245 PM CST SAT JAN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A BRIEF PERIOD OF ELEVATED FIRE WEATHER WILL AFFECT THE SOUTHWEST TEXAS PANHANDLE AND NORTHWEST SOUTH PLAINS THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY...WARM AND GUSTY SOUTHWESTERLY TO WESTERLY WINDS WILL AFFECT MUCH OF THE CAPROCK SUNDAY AFTERNOON. THIS WILL RESULT IN A PERIOD OF ELEVATED TO CRITICAL FIRE WEATHER. THE DRIEST AND WINDIEST CONDITIONS ARE LIKELY ACROSS THE WESTERN SOUTH PLAINS AND SOUTHWEST TEXAS PANHANDLE AND A FIRE WEATHER WATCH IS IN EFFECT FROM NOON TO 6 PM SUNDAY ALONG AND WEST OF THE I-27 AND US-87 CORRIDOR.
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.